Jump to content

PET/CT/MRI


spicysashimi

Recommended Posts

Hey everybody,

Met with doctor today. The MRI, as I previously mentioned, mentions some super small irregularities that may vascular in nature. They also could be the beginning of a brain met, I think he said that. Basically, they could be anything and they are to small to tell. We'll take another look in two months. Doc's gut feeling is that these irregularities and my vision problems are unrelated.

PET and CT showed, I think he said three, tiny spots on my liver. The tumors in the back and chest appeared to be stable from the last scan.

He thinks the cancer is active and wants to make a switch. He suggested my good old friend Cisplatin, given once a week for two weeks with either a one or two week break. It would also be coupled with Vilrinobene (sp?). No Taxol this time. He also mentioned that he would look into phase 1 trials for me. But I kind of feel like, I got good results with Cis in the past, let's try it again rather than some experimental drug.

The eye problem - I have an appt with an opthamologist here at MSK for this Wednesday. So that's sweet. Doc said vision problem could be anything - blood clot, cancer growing in eyeball, etc.

We're bummed but trying to stay upbeat. I'm back on the couch - my favorite place. Julia is back into wedding planning (its coming real soon!) and agrees that Cisplatin knocked the sh%* out of it last time, hopefully, it'll happen again.

Frankly, I'm a little scared. Any liver met success stories out there?

all my best,

aaron

Link to comment
Share on other sites

Hi Aaron you are young and strong and I am sure folks will come along that have experience with the liver question. LOL chicken liver and calf liver I can deal with but your question is beyond my spectrum. My prayers are with you and your dear fiance ... tackling cancer and wedding at the same time has to be a bit stressful ... oh yea and your first trial. Please let us know what you find out and how things are going. Prayers for the both of you.

Link to comment
Share on other sites

Hey Aaron,

Sorry for this news. I hope the Cis does the trick too. I do know that they have successfully used RFA on liver mets. And a good thing about the liver is that it regenerates itself. Am hoping the eye problems are easily explained as well too. (((hug)))

Am keeping you in my thoughts and prayers. Recharge on that couch and know that we are all thinking about you.

Link to comment
Share on other sites

Aaron,

Sounds like you have some uncertainty to deal with, and I wish that you didn't. Remember that there is an upside to that uncertainty - a possibly good outcome. Relax, get a couple of movies or blast some music, and keep us posted. I'll be thinking of you and Julia as your wedding nears. MC

Link to comment
Share on other sites

Hi Aaron,

I'm sorry to hear about the liver thing. I'd try the Cisplatin too and just count on it to work. Have you seen the blog toosexyformyhair.com? Lori, the writer, is young and has Metastatic Cancer of an unknown primary for several years. Recently she's been on Avastin only and doing the Budwig diet. After 6 months, she got CT confirmed regression of lung and liver tumors. I just have to believe that somehow we're going to be o.k. You're going to have a beautiful wedding with Julia and a wonderful life together, and I'm going to see my boys graduate from highschool. I'll be looking for good results from the Cisplatin. As Ernie would say, Stay Positive.

Raney

Link to comment
Share on other sites

Hi Aaron,

My mom had a liver met that is now gone. She had Taxotere/Carbo first and then it got smaller and then later it was bigger. Then she went on Tarceva and that seemed to take care of it. I know you have already been on Tarceva and off of it again. I sometimes wonder though if trying it again would be a possiblility. I was thinking about this the other day. If cancer mutates, maybe the drugs that would work on it would change over time. Does that make sense? Probably something I should bring up on Dr. West's site. Good luck with your treatment change. Sometimes things look worse before they get better. That is what happened with mom. I was really pushing to check into RFA after her liver met came back bigger but then her last scan showed it was gone! Take care. Praying for a change in the right direction.

Link to comment
Share on other sites

Aaron,

I'm sorry to hear about your latest news. I just wish you and Julia could get on with preparing your life together without all of this!

And as far as being scared, well, you know that we're with you along the way, and I frankly don't think you could ask for a better bunch of people as far as knowledge, caring and compassion are concerned.

Now go kick some cancer butt.

Link to comment
Share on other sites

Aaron--hang in there and let the Cisplatin knoc the crap out of the tunmors!!!!

My mom has episodes of blurred vision that are ocular migranes. She gets the vision changes but no headache. Of course everytime she gets one know we are terrified, but so far so good. Given the stress you are under (stress over good things is still stress), it might well not be the cancer. That's the thought I'm holding!

Susan

Link to comment
Share on other sites

Aaron,

Sending many positive thoughts as you begin another regimen. Better to switch up chemo and stay one step ahead of the game. I always think of it as "faking out" the cancer. Sorry it has to be your fave cisplatin. :roll: Let's all kick some cancer butt here!! I hope you get some answers to the eye thing and then you can move ahead with that wedding.

God bless,

Welthy

Link to comment
Share on other sites

Hi Aaron,

Sorry to hear that news. :cry: Like the news much better about the wedding plans. :D

I hope the Cislatin does the trick again. Fingers crossed for you.

Take care and I know you will keep us posted. Looking for positive news next.

Maryanne

Link to comment
Share on other sites

Aaron,

I am another that has been blessed with the optical migraines since I had chemo. I rarely get the headache piece of it = but my vision just gets pretty wild.

I hope that Cisplatin will get the cancer back in control.

We are all pulling for you,

Wendy

Link to comment
Share on other sites

Aaron,

I am sorry you got the news that you did. Keeping every digit crossed that the cisplatin does the job and that you don't have such horrible side effects this time.

Next time you are on the puter with a little extra time go to youtube.com and type in "trumpet lady". I think it will surprise you and maybe make you smile.

Keeping you in my prayers. Tell Julia we are thinking about her too.

Nina

Link to comment
Share on other sites

Hi Aaron,

Your constant great attitude and willingness to look whatever comes at you straight in the face is a trait to be proud of. So is your willingness to admit fear. I think you go with your gut as far as treatment goes.

You and Julie stay strong and enjoy that wedding!

Hugs,

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.